Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 112, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 13, 2006, 4:43 PM CDT for Aurora County, Douglas County, South Dakota. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2006, 4:43 PM CDT (21:43 UTC)
- Expired
- Jul 13, 2006, 5:14 PM CDT
- In force
- 31 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Aurora County, SD, Douglas County, SD
The radar
The Sioux Falls radar (KFSD), 137 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:45 PM CDT | HAIL 0.75 | 5 Nne Corsica, SD | |
| Jul 13, 4:45 PM CDT | HAIL 1.75 | 6 Se Stickney, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 132143 SVRFSD SDC003-043-132230- /O.NEW.KFSD.SV.W.0112.060713T2143Z-060713T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 443 PM CDT THU JUL 13 2006 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN AURORA COUNTY IN SOUTHEAST SOUTH DAKOTA DOUGLAS COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 530 PM CDT * AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTH OF CORSICA...OR ABOUT 24 MILES SOUTHWEST OF MITCHELL...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CORSICA AROUND 500 PM CDT... LAT...LON 4357 9853 4335 9845 4334 9826 4356 9833 $$ BT
2 follow-up statements
000 WWUS53 KFSD 132201 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 500 PM CDT THU JUL 13 2006 SDC003-043-132230- /O.CON.KFSD.SV.W.0112.000000T0000Z-060713T2230Z/ AURORA SD-DOUGLAS SD- 500 PM CDT THU JUL 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR DOUGLAS AND SOUTHEASTERN AURORA COUNTIES... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 3 MILES NORTHEAST OF CORSICA...OR ABOUT 23 MILES NORTH OF LAKE ANDES...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CORSICA AROUND 510 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4357 9853 4335 9845 4334 9826 4356 9833 $$ BT
000 WWUS53 KFSD 132214 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 514 PM CDT THU JUL 13 2006 SDC003-043-132224- /O.CAN.KFSD.SV.W.0112.000000T0000Z-060713T2230Z/ AURORA SD-DOUGLAS SD- 514 PM CDT THU JUL 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS AND SOUTHEASTERN AURORA COUNTIES IS CANCELLED... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4357 9853 4335 9845 4334 9826 4356 9833 $$ BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:00 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 13, 3:00 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA...CORRECTED NATIONAL WEATHER SERVICE SIOUX FALLS SD 300 PM CDT THU JUL 13 2006 .DISCUSSION... COLD FRONT WORKING THROUGH THE CWA WITH THUNDERSTORMS AHEAD OF THE SURFACE TROUGH...SOME OF THESE STORMS ARE SEVERE. THESE STORMS WILL MOVE EAST INTO CENTRAL MN AND IA BY EARLY THIS EVENING. MORE SURFACE BASED ACTIVITY MAY DEVELOP ALONG THE JAMES RIVER VALLEY THIS AFTERNOON. ANY NEW STORM DEVELOPMENT SHOULD SEE VIGOROUS UPDRAFTS WITH STEEP MID LEVEL LAPSE RATES BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HODOGRAPHS SUPPORTING LEFT MOVING SUPERCELLS...BUT WITH DRY AIR IN THE LOW LEVELS STORMS MAY BECOME OUTFLOW DOMINANT RELATIVELY QUICKLY WITH STRONG COLD POOLS. DRY AIR WILL FILTER INTO WESTERN PORTIONS OF THE CWA BEHIND FRONT AND HAVE SIDED WITH COOLER GUIDANCE VALUES IN THE WEST. THROUGH THE REMAINDER OF THE FORECAST PERIOD...HOT AND DRY. WITH THE DRIER AIR AND CLEAR SKIES...TEMPERATURES WILL REACH MAX MIXING POTENTIAL TOMORROW UNDER LIGHT NW FLOW. TEMPERATURES WILL BE EVEN WARMER THIS WEEKEND AS CENTER OF UPPER RIDGE WILL BE IN PLACE ACROSS THE UPPER NORTHERN PLAINS. MAY NEED TO ISSUE A HEAT ADVISORY DURING THE WEEKEND AS THE HEAT INDEX WILL LIKELY MAX OUT ON BOTH SAT AND SUN BETWEEN 100 TO 110 DEGREES ACROSS MOST OF THE FA. A WEAK FRONTAL BOUNDARY WILL DROP SOUTH OUT OF CANADA ON SUN NIGHT AND MAY BRING A BRIEF COOL DOWN EARLY THIS WEEK...HOWEVER HIGH TEMPS WILL STILL LIKELY REACH INTO THE 90S. UNFORTUNATELY WITH RIDGE IN PLACE THE POTENTIAL FOR MUCH NEEDED RAIN WILL BE FEW AND FAR BETWEEN DURING THE PERIOD. VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...AND SW WINDS OF 15 TO 20 MPH WILL MAKE FOR EXTREME FIRE WEATHER DANGER INTO THE JAMES RIVER VALLEY AND WESTWARD THIS WEEKEND...HOWEVER RED FLAG CONDITIONS ARE NOT ANTICIPATED AT THIS TIME. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...SEVERE THUNDERSTORM WATCH FOR SE SD UNTIL 10 PM CDT. MN...SEVERE THUNDERSTORM WATCH FOR SW MN UNTIL 10 PM CDT. IA...SEVERE THUNDERSTORM WATCH FOR NW IA UNTIL 10 PM CDT. NE...SEVERE THUNDERSTORM WATCH FOR EXTREME NE NEBRASKA UNTIL 10 PM CDT. && LIEBL/TEMEYER
Hazardous weather outlook, Jul 13, 11:23 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1123 AM CDT THU JUL 13 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1123 AM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS WILL OCCUR WEST OF THE INTERSTATE 29 CORRIDOR THROUGH THE EARLY AFTERNOON HOURS. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG THE JAMES RIVER VALLEY THIS AFTERNOON AND THEN SPREAD EAST THIS EVENING. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND STRONG STRAIGHT LINE WINDS THE MAIN THREAT. FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY NEAR THE MISSOURI RIVER OF SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY HOT TEMPERATURES WILL GRADUALLY EXPAND ACROSS THE REGION THROUGH THIS WEEKEND...WITH THE HOTTEST TEMPERATURES EXPECTED ON SATURDAY AND SUNDAY. HIGH TEMPERATURES BOTH SATURDAY AND SUNDAY WILL VARY FROM THE 90S EAST OF INTERSTATE 29 TO 100 TO 108 DEGREES WEST OF INTERSTATE 29. THESE HOT TEMPERATURES COMBINED WITH THE RELATIVE HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 110 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM ALONG THE JAMES RIVER VALLEY AND AFTER 5 PM EAST OF THE INTERSTATE 29 CORRIDOR. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
In the hours before
Local storm report, Jul 13, 2:46 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
246 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL ANTHON 42.39N 95.87W
07/13/2006 E0.88 INCH WOODBURY IA TRAINED SPOTTER
&&
BTLocal storm report, Jul 13, 2:59 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
259 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 3 NE SIOUX CITY 42.53N 96.35W
07/13/2006 E0.75 INCH WOODBURY IA PUBLIC
&&
DMORINLocal storm report, Jul 13, 3:01 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
301 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 5 NE SIBLEY 43.45N 95.67W
07/13/2006 E0.88 INCH OSCEOLA IA CO-OP OBSERVER
&&
BTLocal storm report, Jul 13, 3:21 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
321 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 E PIERSON 42.54N 95.83W
07/13/2006 E0.75 INCH WOODBURY IA PUBLIC
&&
BTLocal storm report, Jul 13, 3:44 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
344 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 8 S AURELIA 42.60N 95.44W
07/13/2006 E1.00 INCH CHEROKEE IA PUBLIC
&&
BTLocal storm report, Jul 13, 4:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
413 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 7 W SPIRIT LAKE 43.42N 95.25W
07/13/2006 E0.75 INCH DICKINSON IA BROADCAST MEDIA
SEEN BY TRAINED SPOTTER WEST OF THE INTERSECTION OF
HIGHWAYS 86 AND 9
&&
JLAFLINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:31 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 44 min |
| Jul 13, 4:57 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury | 33 min |
| Jul 13, 5:10 PM CDT | Tornado Warning | FSD | Kingsbury | 35 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.